Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 34, NWS Tallahassee, FL

April 9, 2014Gadsden County, Jackson County, Florida

NWS Tallahassee, FL issued this river flood warning at Apr 9, 2014, 9:44 PM EDT for Gadsden County, Jackson County, Florida. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Apr 9, 2014, 9:44 PM EDT (01:44 UTC)
Expired
Apr 11, 2014, 9:11 PM EDT
In force
47 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Gadsden County, FL, Jackson County, FL

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River at Woodruff Dam (in NGVD29) (WDRF1).

Action stage
56 ft
Minor stage
63 ft
Moderate stage
69 ft
Major stage
74 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WGUS42 KTAE 100144
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 PM EDT WED APR 9 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-110144-
/O.NEW.KTAE.FL.W.0034.140410T0144Z-140411T0600Z/
/WDRF1.1.ER.140409T2057Z.140410T0600Z.140411T0000Z.NO/
944 PM EDT WED APR 9 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 66.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 66.0 FEET. 


&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$
4 follow-up statements
327 
WGUS82 KTAE 101436
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EDT THU APR 10 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES 

  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...
  FRANKLIN...GULF AND LIBERTY COUNTIES 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-111436-
/O.EXT.KTAE.FL.W.0034.000000T0000Z-140411T2230Z/
/WDRF1.1.ER.140409T2057Z.140411T0000Z.140411T1630Z.NO/
1036 AM EDT THU APR 10 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM THURSDAY THE STAGE WAS 66.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 66.0 FEET. 


&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

FLC013-037-045-077-111436-
/O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.140408T0018Z.140411T1800Z.000000T0000Z.NO/
936 AM CDT THU APR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.9 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT...AT 23.5 FEET...THIS IS THE 5 YEAR FLOOD LEVEL. THIS MEANS 
  THAT ON AVERAGE YOU WOULD EXPECT A FLOOD OF THIS MAGNITUDE EVERY 5 
  YEARS. WATER WILL REACH THE WALKWAY TO NEAL LUMBER OFFICE. HOUSES 
  DOWNSTREAM AT THE CHIPOLA CUTOFF AREA WILL BEGIN TO FLOOD. THE 23.5
  FOOT LEVEL AT BLOUNTSTOWN MAY AT TIMES NOT BE REPRESENTATIVE OF 
  RIVER LEVELS IN THESE AREAS DUE TO TIDAL EFFECTS...WINDS...OR 
  LOCAL RAINFALL AND SHOULD BE USED WITH CAUTION.

&&
   
LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
863 
WGUS82 KTAE 110011
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EDT THU APR 10 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...
  FRANKLIN...GULF AND LIBERTY COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-120000-
/O.EXT.KTAE.FL.W.0034.000000T0000Z-140412T0000Z/
/WDRF1.1.ER.140409T2057Z.140410T2200Z.140411T1800Z.NO/
811 PM EDT THU APR 10 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM THURSDAY THE STAGE WAS 66.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 66.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.

&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

FLC013-037-045-077-120011-
/O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.140408T0018Z.140412T0000Z.000000T0000Z.NO/
711 PM CDT THU APR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM THURSDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.6 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ON MANY 
  ROADS INCLUDING BYRD PARKER ROAD...WARMOUTH DRIVE...GASKIN 
  PARK...THE END OF LAKE GROVE ROAD...ELM STREET ON RED BULL 
  ISLAND...AND LOWER LANDING ON HOWARDS CREEK. THE 22.0 FT LEVEL AT 
  BLOUNTSTOWN MAY AT TIMES NOT BE REPRESENTATIVE OF RIVER LEVELS IN 
  THE THESE AREAS DUE TO TIDAL EFFECTS...WINDS...OR LOCAL RAINFALL 
  AND SHOULD BE USED WITH CAUTION.

&&
   
LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
342 
WGUS82 KTAE 111424
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT FRI APR 11 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES 

  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...
  FRANKLIN...GULF AND LIBERTY COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-121424-
/O.EXT.KTAE.FL.W.0034.000000T0000Z-140412T1800Z/
/WDRF1.1.ER.140409T2057Z.140411T0515Z.140412T1200Z.NO/
1024 AM EDT FRI APR 11 2014

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM FRIDAY THE STAGE WAS 66.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 66.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.

&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

FLC013-037-045-077-121424-
/O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.140408T0018Z.140412T1200Z.000000T0000Z.NO/
924 AM CDT FRI APR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM FRIDAY THE STAGE WAS 22.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  TOMORROW EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 23.5 FEET...THIS IS THE 5 YEAR FLOOD LEVEL. THIS MEANS 
  THAT ON AVERAGE YOU WOULD EXPECT A FLOOD OF THIS MAGNITUDE EVERY 5 
  YEARS. WATER WILL REACH THE WALKWAY TO NEAL LUMBER OFFICE. HOUSES 
  DOWNSTREAM AT THE CHIPOLA CUTOFF AREA WILL BEGIN TO FLOOD. THE 23.5
  FOOT LEVEL AT BLOUNTSTOWN MAY AT TIMES NOT BE REPRESENTATIVE OF 
  RIVER LEVELS IN THESE AREAS DUE TO TIDAL EFFECTS...WINDS...OR 
  LOCAL RAINFALL AND SHOULD BE USED WITH CAUTION.

&&
   
LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
778 
WGUS82 KTAE 120111
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EDT FRI APR 11 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-120141-
/O.CAN.KTAE.FL.W.0034.000000T0000Z-140412T1800Z/
/WDRF1.1.ER.140409T2057Z.140411T0515Z.140411T2136Z.NO/
911 PM EDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* AT  8:45 PM FRIDAY THE STAGE WAS 65.6 FEET. 
* FELL BELOW FLOOD STAGE AT  5:36 PM FRIDAY.
* FLOOD STAGE IS 66.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 62.7 FEET BY SUNDAY 
  MORNING.


&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 9, 8:55 PM EDT, 49 minutes earlier.

Area forecast discussion, Apr 9, 8:55 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT Wed Apr 9 2014

.Near Term [Rest of Tonight]...
Forecast appears to be on track for the remainder of tonight.
Expect winds to go calm as a surface ridge slides in from the east
this evening. A dry air mass in place and optimal radiational
cooling will allow lows to dip into the low to mid 40s tonight.

&&

.Aviation...
[Through 00Z Friday] VFR conditions expected at all terminals.
Northerly winds will become southerly by Thursday morning.

&&

.Prev Discussion [303 PM EDT]...

.Short Term [Tonight Through Friday]...
The flow aloft is forecast to remain zonal through the rest of the
work week. At the surface, high pressure will slide eastward and
park over the Western Atlantic. This combination will keep the
weather dry with temperatures near seasonal normals (highs in
upper 70s/lower 80s and lows in the upper 40s/lower 50s).

.Long Term [Friday Night Through Wednesday]...
The beginning of the period starts with zonal flow aloft,
transitioning into a ridging pattern early Sunday keeping
conditions benign. The next chance for rain will take place Monday
afternoon as the next upper trough approaches, with PoPs
remaining in the 30s and 40s through Wednesday morning. Although
the GFS and Euro handle the upper level patterns around this time
differently, they generally agree on the timing of rain and
thunderstorms. Temperatures will remain average for the time of
year until Tuesday when highs will drop about 10 degrees across
the area into the lower 70s.

.Marine...
Winds and seas will continue diminish overnight as high pressure
builds over the waters. With high pressure forecast to remain in
place, winds and seas will remain low through the weekend.

.Fire Weather...
Drier conditions will be in place on Thursday with relative
humidities in the afternoon dropping into the low to mid 20
percent range. While the duration criteria will be met in Florida,
the ERC values are quite low (with the exception of Leon/Wakulla).
Similarly, in GA/AL relative humidity values will approach/exceed
critical levels, but other required criteria will not be met. The
airmass will slowly moisten on Friday and throughout the weekend,
thus red flag conditions are not expected for the next several
days.

.Hydrology...
Crests are in progress or will happen shortly across Southern
Alabama within the upper portions of the Choctawhatchee and Pea
River basins. Ariton and Newton both reached moderate flood levels
in this event and will drop into the minor flood category tonight.
Geneva should crest on Thursday morning and will be very near
flood stage.

Further downstream at Caryville and Bruce, the Choctawhatchee
will continue rising with Caryville reaching its crest on Friday
evening just below moderate flood levels. It will still take a few
days for the crest wave to reach Bruce. Bruce should reach flood
stage by Friday evening. The latest forecast shows an eventual
crest near 16.3 feet, which is just below major flood stage. This
forecast may change, depending on further measurement of routed
flows from upstream sources, so there is potential for Bruce to
eventually crest just above major flood stage by Tuesday of next
week.

The Chattahoochee/Apalachicola River continues to rise downstream
of Columbia Lock/Dam, while releases upstream of these points have
largely stabilized. Inflows into Lake Seminole continue to require
releases nearing 10kcfs from Woodruff, which places the
Apalachicola just downstream of the dam very near flood stage.
These releases also will result in Blountstown cresting as high as
23 feet by Friday night. The latest release schedule does indicate
that flows should begin to stabilize around the 10kcfs level out
of Woodruff, thus using current release schedules from Woodruff,
moderate flooding is not anticipated at Blountstown.

The Flint will continue rising downstream of Albany. Newton
should stay below flood stage, but further downstream at
Bainbridge, the combination of high flows off the Ichawaynochaway
and routed flows from the Flint should result in minor flood
levels there by Friday.

In the Ochlockonee River, Thomasville and Concord have been
rising fast today with a little more water in the system than
anticipated. However, there still doesn't appear to be quite
enough to result in flood stages being met above Lake Talquin -
though Concord will be close.

Elsewhere, the Withlacoochee at Valdosta appears to be cresting a
foot below flood stage. For the Suwannee, while high flows are
coming in from the Upper Suwannee, inflows from the Alapaha and
Withlacoochee will not be sufficient to result in any flooding
along the Middle Suwannee River points through the first of the
week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   43  78  43  79  52 /   0   0   0   0   0
Panama City   48  74  54  77  59 /   0   0   0   0   0
Dothan        44  78  48  79  53 /   0   0   0   0   0
Albany        43  79  46  81  53 /   0   0   0   0   0
Valdosta      43  78  47  81  53 /   0   0   0   0   0
Cross City    44  79  47  81  53 /   0   0   0   0   0
Apalachicola  48  72  52  74  58 /   0   0   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Thursday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...WALSH/WOOL
SHORT TERM...CAMP
LONG TERM...CAMP/HELLER
AVIATION...WALSH/HARRIGAN
MARINE...CAMP
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:57 PM EDTRiver Flood WarningTAEGadsden, Leon4 days
Apr 10, 3:58 PM EDTRiver Flood WarningTAEGadsden, Leon17 days
Apr 10, 4:01 PM EDTRiver Flood WarningTAEDixie, Taylor8 days

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.